(2003; 15 pages)
DACLIZUMAB - Warning about hypersensitivity reactions, increased mortality in cardiac transplant study
USA. The US prescribing information for daclizumab (Zenapax) has been updated to include two new warning statements regarding increased mortality seen in a cardiac transplant study and hypersensitivity reactions. Roche Pharmaceuticals has issued a ‘Dear Healthcare Professional’ letter informing prescribers of the updates. The addition of information to the ‘Warnings’ section of the product label regarding increased mortality reflects the findings of a randomised, double-blind, placebo-controlled trial of daclizumab (Zenapax) for the prevention of allograft rejection, in which 434 cardiac transplant recipients received concomitant cyclosporin, mycophenolate mofetil and corticosteroids. In the study, increased mortality was seen at 6 and 12 months in patients receiving daclizumab (Zenapax) compared with those receiving placebo (7% vs 5% and 10% vs 6%, respectively). Some of the increased mortality appeared to be related to a higher incidence of severe infection. Other sections of the product (Zenapax) labelling affected by the addition of this information have also been updated. Current information relating to the risk of hypersensitivity reactions has also been added to the ‘Warnings’ section, which states that severe, acute (onset within 24 hours) hypersensitivity reactions including anaphylaxis have been observed both on initial exposure and following re-exposure to the product. Permanent discontinuation of daclizumab is advised in the event of a severe hypersensitivity reaction.
Reports in WHO-file: Allergic reaction 3, anaphylactoid reaction 2
‘Dear Healthcare Professional’ letter from Roche Pharmaceuticals, Aug 2003.
Available from URL: